MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK OCCLUSION BALLOON CATHETER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC - CORK OCCLUSION BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number M001171020
Medical Device Problem Codes Leak/Splash (1354); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: unit returned with its original pouch.The returned device matches with upn and lot provided by the customer.The body of the balloon was found crazing producing several holes.The balloon was inflated and a leak was found due to the holes located in the body of the balloon.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 24nov2016.It was reported that balloon leak occurred.A 7/2/65 occlusion balloon catheter was selected for use.During preparation, when the physician flushed the wire port and pre-tested the balloon with saline syringe, a leak was noted from the balloon.The device did not enter the patient's body.No patient complications were reported.  however, returned device analysis revealed balloon pinhole.

Brand Name
OCCLUSION BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6162617
Report Number2134265-2016-11375
Device Sequence Number19017164
Product Code DQY
UDI-Device Identifier08714729112389
UDI-Public(01)08714729112389(17)20161231(10)18186511
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model NumberM001171020
Device Catalogue Number17-102
Device Lot Number18186511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2016
Initial Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1